Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 11, 2021, 4:07 PM CDT for Pettis County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 11, 2021, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted.
880
WWUS83 KEAX 112107
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Fri Jun 11 2021
MOZ038-039-044>046-112145-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-Cooper MO-
407 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR PETTIS...SOUTHWESTERN SALINE...
SOUTHEASTERN LAFAYETTE...SOUTHWESTERN COOPER AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 445 PM CDT...
At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Corder to near Smithton. Movement was southeast
at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sedalia, Marshall, Higginsville, Concordia, Sweet Springs, La Monte,
Smithton, Otterville, Corder, Alma, Blackburn, Houstonia, Emma,
Hughesville, Aullville, Mount Leonard, Clifton City and Sedalia
Memorial Arpt.
This includes Interstate 70 in Missouri between mile markers 54 and
81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Missouri. A Severe Thunderstorm Watch also remains in
effect until 1000 PM CDT for central Missouri.
LAT...LON 3869 9306 3859 9306 3859 9332 3915 9380
3915 9326 3869 9296
TIME...MOT...LOC 2107Z 296DEG 9KT 3910 9361 3868 9315
$$
LeightonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:53 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 11, 2:53 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 253 PM CDT Fri Jun 11 2021 .Discussion... Issued at 252 PM CDT FRI JUN 11 2021 Focus for today... 1) Severe thunderstorms possible through the remainder of the afternoon, with a threat of damaging wind and large hail. 2) The heat and humidity will intensify across the region in the coming days. This afternoon and evening... For the remainder of the afternoon and early evening hours we will be watching the severe thunderstorm complex that is rolling southeast across northeast Kansas into northwest Missouri. This small complex of storms moving out of Nebraska is what is left of the overnight storms that moved east across Nebraska. The storm activity slowed this morning, but eventually found a good north- south moisture feed and instability axis in eastern Nebraska, which has turned the activity south into eastern Kansas and western Missouri early this afternoon. As of the early afternoon hours, the complex has put down a cold pool that looks to be driving the activity ahead of a synoptic front that is still pushing through southeast Nebraska. As a result the storms are moving into a favorable environment for severe weather, as they follow an instability gradient axis of 3500 J/KG through northeast Kansas into northwest and west central Missouri. Deep layer shear, both 0-6KM and 0-8KM (50 kts), is more than sufficient in the vicinity of the leading storms to support organized storms, and has resulted in bowing line segment that has brought some large hail and damaging winds (over 70 MPH) in Nebraska and Kansas thus far. For the rest of the afternoon, we expect the small complex of storms to continue to follow the instability axis into east central Kansas and west central Missouri. This will have the storms moving through the greater Kansas City Metro between now and 5 PM, with lingering showers and isolated thunderstorms persisting to around 7 PM in KC. Large hail and damaging winds remain the primary concerns, though heavy rain with local flooding may be an issue as individual storms will be very efficient rain makers. For late tonight, we may need to watch for redevelopment across north central Missouri as some of the CAMs advertise a redevelopment of activity late tonight. Currently, operational models don't support this, but given the unstable airmass this will need watching. The weekend and next work week... In general, the prevailing ridge across the center of the Nation will continue to prevail into next week, which will bring a prolonged period of heat and humidity. On the up side, for Saturday, we will see conditions improve slightly as today's stormy activity and cool front brings a slightly cooler, and much drier, airmass to the region. However, by Sunday the humidity and heat will start to build back in, with Monday looking particularly hot and muggy. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 12 PM CDT FRI JUN 11 2021 Main focus will be on a small complex of thunderstorms that will drop south-southeast this afternoon across the northwest Kansas- Missouri border; effecting the terminals through the late afternoon to early evening hours. Strong gusty winds and low MVFR CIGs are expected as as the thunderstorms move through. After the storms move through, expect winds to turn to the north and northeast for the rest of this TAF cycle. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Jun 11, 12:58 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1258 PM CDT Fri Jun 11 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121800- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1258 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Maximum heat indices today will be in the mid 90s to near 100 degrees. Caution needs to be taken if spending time outside. Strong to severe storms are possible this afternoon. Winds up to 60 mph and hail up to the size of golf balls will be the main threats. Locally heavy rainfall will also be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 11, 3:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND GST 1 NNW KEARNEY 39.38N 94.37W
06/11/2021 E60 MPH CLAY MO TRAINED SPOTTER
ESTIMATED 60MPH 33 HWY ONE HALF MILE EAST OF
92 CLAY COUNTY.
&&
EMKLocal storm report, Jun 11, 3:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST 3 NNE MOSBY 39.36N 94.28W
06/11/2021 E90 MPH CLAY MO LAW ENFORCEMENT
MULTIPLE 1 FOOT IN DIAMETER TREES DOWN IN
BETWEEN KEARNEY, MO AND EXCELSIOR SPRINGS,
MO. TREES WERE REPORTED HEALTHY WITH
NUMEROUS REPORTED DOWN. DEBRIS ON GROUND
ALONG WITH ROAD SIGNS REPORTED DOWN.
&&
EMKLocal storm report, Jun 11, 3:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST HOLT 39.45N 94.34W
06/11/2021 E65 MPH CLAY MO TRAINED SPOTTER
WINDS KNOCKED DOWN STREET LAMPS, SEVERAL
2-2.5 INCH TREE BRANCHES ON ROADWAYS.
SPORADIC PEA-SIZED HAIL REPORTED.
&&
EMKLocal storm report, Jun 11, 3:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BASEHOR 39.14N 94.94W
06/11/2021 LEAVENWORTH KS EMERGENCY MNGR
MOTORIST HIT DOWN POWER LINE IN ROADWAY IN
AREA OF 153 TERR/PARALLEL ROAD (BASEHOR,
KS).
&&
EMKLocal storm report, Jun 11, 4:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 WNW EXCELSIOR SPRINGS 39.34N 94.23W
06/11/2021 CLAY MO TRAINED SPOTTER
POWER POLE SNAPPED, 1.5 FOOT TREES DOWN.
POWER OUT ON WEST SIDE OF EXCELSIOR SPRINGS,
MO.
&&
EMKSpecial weather statement, Jun 11, 4:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Fri Jun 11 2021
MOZ038-039-044>046-112145-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-Cooper MO-
407 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR PETTIS...SOUTHWESTERN SALINE...
SOUTHEASTERN LAFAYETTE...SOUTHWESTERN COOPER AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 445 PM CDT...
At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Corder to near Smithton. Movement was southeast
at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sedalia, Marshall, Higginsville, Concordia, Sweet Springs, La Monte,
Smithton, Otterville, Corder, Alma, Blackburn, Houstonia, Emma,
Hughesville, Aullville, Mount Leonard, Clifton City and Sedalia
Memorial Arpt.
This includes Interstate 70 in Missouri between mile markers 54 and
81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Missouri. A Severe Thunderstorm Watch also remains in
effect until 1000 PM CDT for central Missouri.
LAT...LON 3869 9306 3859 9306 3859 9332 3915 9380
3915 9326 3869 9296
TIME...MOT...LOC 2107Z 296DEG 9KT 3910 9361 3868 9315
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:04 PM CDT | Special Weather Statement | EAX | Atchison | 41 min |
| Jun 11, 12:10 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 21 min |
| Jun 11, 1:16 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 29 min |
| Jun 11, 1:41 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 34 min |
| Jun 11, 2:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Holt, Platte | 63 min |
| Jun 11, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 46 min |
| Jun 11, 2:49 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 41 min |
| Jun 11, 2:52 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Jackson, Platte | 68 min |
| Jun 11, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Jackson, Ray | 34 min |
| Jun 11, 3:28 PM CDT | Special Weather Statement | EAX | Lafayette | 47 min |
| Jun 11, 3:37 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Lafayette, Ray | 38 min |
| Jun 11, 3:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Jackson, Ray | 14 min |
| Jun 11, 3:59 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson | 31 min |
| Jun 11, 4:02 PM CDT | Areal Flood Advisory | EAX | Platte | 4 hr |
| Jun 11, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 46 min |
| Jun 11, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 35 min |
| Jun 11, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson, Pettis | 33 min |
| Jun 11, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 37 min |
| Jun 11, 5:58 PM CDT | River Flood Warning | EAX | Jackson | 81 min |
| Jun 11, 4:57 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 48 min |
| Jun 11, 5:42 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 33 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.